Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Feb 16, 2021, 5:49 PM EST for Broward County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 16, 2021, 5:49 PM EST (22:49 UTC)
- Expired
- Feb 16, 2021, 6:45 PM EST
- In force
- 56 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 38 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.8 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 923 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.1
The text
As transmitted.
716 WWUS82 KMFL 162249 SPSMFL Special Weather Statement National Weather Service Miami FL 549 PM EST Tue Feb 16 2021 FLZ072-074-172-173-162345- Coastal Broward County FL-Metro Broward County FL- Metropolitan Miami Dade FL-Coastal Miami Dade County FL- 549 PM EST Tue Feb 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN BROWARD COUNTIES UNTIL 645 PM EST... * At 549 PM EST, National Weather Service meteorologists were tracking a strong thunderstorm over Hialeah Gardens, or over Hialeah, moving northeast at 20 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Hialeah, Pembroke Pines, Hollywood, Miramar, Davie, Hallandale, Miami Gardens, North Miami, North Miami Beach, Aventura, Miami Lakes, Cooper City, Hialeah Gardens, Sunny Isles Beach, Opa-Locka, West Park, Miami Shores, Medley, Westview and Royal Palm Ranches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2583 8025 2586 8038 2607 8029 2600 8007 TIME...MOT...LOC 2249Z 206DEG 15KT 2588 8032 $$ Weinman
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Feb 16, 2:39 PM EST, 3 hours 10 minutes earlier.
Area forecast discussion, Feb 16, 2:39 PM EST, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Miami FL 239 PM EST Tue Feb 16 2021 .DISCUSSION... Short Term (Tonight through Wednesday): A cold front will continue to move eastward generally through the region this afternoon and evening. The problem is where exactly does this front stall? Over the Gulf Stream would be enough to transition winds to an offshore flow and reducing rain chances. However, a stall right over the Atlantic metro could be bad news. A stall over the metro would mean not only continued rain and storm chances, but perhaps some flooding potential as well. In fact, PWATS from this morning's sounding are right around 1.8" or so...which to put that into perspective is roughly within the 99 percentile for this time of year. With the boundary over and a unidirectional wind profile, hydro concerns may arise, despite antecedent conditions being a bit on the drier side. Rate could easily overpower absorption...plus the urbanized regions are always slow to drain. Severe weather? Still possible through the afternoon and perhaps early evening hours. CAPE values from this morning's sounding were also a bit impressive for 7am. Generally around 2200 J/KG. Although heating will take place, there will be cloud cover, which will overall limit destabilization during peak heating. Limited upper ascent will also keep any severe threat on the lower end of the scale. That said, with surface lifting (front) and plenty of instability, continued mentioning strong to isolated severe storms through the remainder of today. Going into Wednesday, the front will slowly begin to move northward. Since we will still be within close proximity, continued rain chances through peak daytime heating. A few thunderstorms can be expected, but the lackluster parameters should continue to limit the overall severe weather threat. We'll need to continue to watch exactly where showers and storms develop and if the aforementioned scenario with the front stalling over the Atlantic comes to fruition...what impact would that have on the possible hydro situation. Regardless temperatures should generally remain above average for both overnight low and daytime highs through the period. Long term (Wednesday Night through Monday): Models show a rather short-lived ridging/drier period from Wed night through Thursday night as high pressure establishes over the region in the wake of the front's departure. Subsidence and drier air will bring POPs down to single digits by Thursday afternoon, along with afternoon highs hitting the mid to upper 80s. For Friday, models depict a longwave trough over the Gulf region approaching and dragging a sfc front with it. So far consensus is not too excited about potential for significant impactful weather with this frontal passage, with mainly a narrow line of showers and embedded thunder moving across SoFlo associated with the leading edge of the boundary. Current timing has the front clearing the peninsula Friday afternoon or evening, followed by a short period of lingering post-frontal clouds and patchy light precipitation. Drier and much cooler air will then pour into South Florida Friday night through next weekend. Temperatures will remain well above normals through Thursday, then highs cool down into the low-mid 70s for the weekend behind the FROPA. Quiet weather continues into early next week easterly flow returning and slowly moderating temperatures. && .AVIATION(18Z TAFS)... VFR conditions expected for much of the cycle, however, the Atlantic terminals may see intermittent drops to MVFR as convection develops along a stalling front this afternoon. There is also a signal that right along the front low CIGs will be possible overnight again affecting the Atlantic terminals. Until a stronger signal is present and more confidence develops we'll stay low-end VFR for now. Otherwise, winds should remain light and variable. && .MARINE... Showers and thunderstorms are expected over the local waters as a frontal boundary stalls across the area. Locally hazardous boating conditions are possible with lightning, gusty winds, and waterspouts as potential hazards. More favorable marine conditions return by late week as the front lifts away to our north and high pressure rebuilds into the area. && .BEACH... Elevated rip current potential will continue along the Palm Beach County Beaches through Wednesday. Although winds may shift to offshore, the northeasterly swell will continue to create rip current risks. && .PRELIMINARY POINT TEMPS/POPS... Miami 71 83 74 85 / 30 30 0 0 West Kendall 69 85 72 86 / 30 30 0 0 Opa-Locka 69 83 72 84 / 30 30 0 0 Homestead 69 83 73 84 / 30 20 0 0 Fort Lauderdale 71 83 74 85 / 30 40 0 0 N Ft Lauderdale 71 82 73 83 / 40 40 0 0 Pembroke Pines 70 84 73 85 / 30 40 0 0 West Palm Beach 68 82 71 83 / 40 40 0 0 Boca Raton 70 83 73 85 / 40 40 0 0 Naples 65 83 69 83 / 10 20 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Wednesday and Aviation/Marine...HVN Wednesday Night through Tuesday...AR Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Feb 16, 9:50 AM EST, 7 hours 59 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 950 AM EST Tue Feb 16 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 170300- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 950 AM EST Tue Feb 16 2021 ...Isolated Severe Storms and Locally Heavy Rainfall Possible... ...A Moderate Risk of Rip Currents Along The Palm Beaches... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Isolated severe thunderstorms are possible today. Strong to locally damaging wind is the greatest threat. Tornadoes: A brief tornado is possible with the stronger storms this morning. Waterspouts: Waterspouts are possible over the Atlantic waters and Lake Okeechobee. Wind: Strong to locally damaging wind gusts are possible with the stronger storms today. Flooding: Heavy rain over the east coast metro areas could result in localized flooding. Rip currents: There is a moderate risk of rip current along the Palm Beaches. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY An elevated rip current risk will persist across the Palm Beaches, and an increasing rip current risk is anticipated by for all east coast beaches by mid to late week. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Feb 16, 3:31 PM EST, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Miami FL
331 PM EST Tue Feb 16 2021
FLZ074-173-162115-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
331 PM EST Tue Feb 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL
415 PM EST...
* At 331 PM EST, National Weather Service meteorologists were
tracking a strong thunderstorm over Downtown Miami, or over Miami,
moving northeast at 20 mph.
* Funnel clouds possible with this storm.
* Locations impacted include...
Miami, Miami Beach, Surfside, Virginia Key, North Miami, North
Miami Beach, Aventura, Sunny Isles Beach, Miami Shores, North Bay
Village, El Portal, Port Of Miami, Downtown Miami, Coconut Grove,
Liberty City, Marlins Park, Golden Glades, Fisher Island, Little
Haiti and Pinewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2571 8014 2573 8026 2594 8019 2594 8010
2577 8011
TIME...MOT...LOC 2031Z 228DEG 16KT 2581 8020
WeinmanSpecial weather statement, Feb 16, 4:16 PM EST, 1 hour 33 minutes before
Special Weather Statement National Weather Service Miami FL 416 PM EST Tue Feb 16 2021 FLZ072-074-172-173-162200- Coastal Broward County FL-Metro Broward County FL- Metropolitan Miami Dade FL-Coastal Miami Dade County FL- 416 PM EST Tue Feb 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BROWARD COUNTY UNTIL 500 PM EST... * At 416 PM EST, National Weather Service meteorologists were tracking a strong thunderstorm over Sunny Isles Beach, or over Hallandale, moving northeast at 15 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Hollywood, Hallandale, North Miami, North Miami Beach, Aventura, Dania Beach, Sunny Isles Beach, Ojus, Golden Glades, Pembroke Park, Golden Beach, Fiu North Campus, Hollywood Downtown and Ives Estates. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2590 8010 2590 8017 2605 8017 2605 8010 TIME...MOT...LOC 2116Z 229DEG 15KT 2595 8013 Weinman
Local storm report, Feb 16, 5:02 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
502 PM EST TUE FEB 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLOOD DOWNTOWN MIAMI 25.77N 80.20W
02/16/2021 MIAMI-DADE FL PUBLIC
HEAVY RAIN CAUSING STREET FLOODING NEAR MARGARET PACE
PARK. VIDEO REPORTS SHOW AN ESTIMATED TWO TO THREE INCHES
OF WATER ON THE GROUND.
&&
AREYNESSpecial weather statement, Feb 16, 5:16 PM EST, 33 minutes before
Special Weather Statement National Weather Service Miami FL 516 PM EST Tue Feb 16 2021 FLZ073-074-162300- Metropolitan Miami Dade FL-Inland Miami-Dade County FL- 516 PM EST Tue Feb 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL 600 PM EST... * At 516 PM EST, National Weather Service meteorologists were tracking a strong thunderstorm over Sweetwater, or near South Miami, moving northeast at 20 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Miami, Hialeah, Doral, Hialeah Gardens, Miami Springs, Sweetwater, West Miami, Medley, Westchester, Fountainbleau, Coral Terrace, Olympia Heights, Liberty City, Miami International Airport, Tamiami, University Park, Gladeview, Sunset, West Little River and Kendale Lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2570 8035 2575 8044 2589 8032 2583 8022 TIME...MOT...LOC 2216Z 221DEG 19KT 2577 8037 Weinman
Local storm report, Feb 16, 5:36 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
536 PM EST TUE FEB 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM FLASH FLOOD DOWNTOWN MIAMI 25.77N 80.20W
02/16/2021 MIAMI-DADE FL BROADCAST MEDIA
MEDIA AND PUBLIC REPORTED FLASH FLOODING AT BISCAYNE BLVD
AND 23RD STREET. VIDEO SHOWS WATER RISING ABOVE THE
BOTTOM LINE OF SEVERAL BUILDING DOORS. ALSO, WATER IS
COVERING THE WHEELS OF CARS, AND RISING TO KNEE-HIGH
LEVEL. BETWEEN 3 TO 4 INCHES OF RAIN HAVE FALLEN IN THE
WARNED AREA.
&&
AREYNESSpecial weather statement, Feb 16, 5:49 PM EST, 0 minutes before
Special Weather Statement National Weather Service Miami FL 549 PM EST Tue Feb 16 2021 FLZ072-074-172-173-162345- Coastal Broward County FL-Metro Broward County FL- Metropolitan Miami Dade FL-Coastal Miami Dade County FL- 549 PM EST Tue Feb 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN BROWARD COUNTIES UNTIL 645 PM EST... * At 549 PM EST, National Weather Service meteorologists were tracking a strong thunderstorm over Hialeah Gardens, or over Hialeah, moving northeast at 20 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Hialeah, Pembroke Pines, Hollywood, Miramar, Davie, Hallandale, Miami Gardens, North Miami, North Miami Beach, Aventura, Miami Lakes, Cooper City, Hialeah Gardens, Sunny Isles Beach, Opa-Locka, West Park, Miami Shores, Medley, Westview and Royal Palm Ranches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2583 8025 2586 8038 2607 8029 2600 8007 TIME...MOT...LOC 2249Z 206DEG 15KT 2588 8032 Weinman
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 10:53 PM EST | Special Weather Statement | MFL | Miami-Dade | 52 min |
| Feb 15, 11:11 PM EST | Severe Thunderstorm Warning | MFL | Collier, Miami-Dade, Monroe | 34 min |
| Feb 15, 11:17 PM EST | Special Weather Statement | MFL | Broward | 28 min |
| Feb 15, 11:19 PM EST | Special Weather Statement | MFL | Glades | 56 min |
| Feb 15, 11:44 PM EST | Special Weather Statement | MFL | Broward | 46 min |
| Feb 16, 12:04 AM EST | Special Weather Statement | MFL | Broward | 26 min |
| Feb 16, 12:29 AM EST | Special Weather Statement | MFL | Palm Beach | 46 min |
| Feb 16, 5:59 AM EST | Special Weather Statement | MFL | Broward | 46 min |
| Feb 16, 6:10 AM EST | Severe Thunderstorm Warning | MFL | Broward, Collier, Hendry | 35 min |
| Feb 16, 6:23 AM EST | Tornado Warning | MFL | Broward, Collier, Hendry, Palm Beach | 37 min |
| Feb 16, 6:46 AM EST | Special Weather Statement | MFL | Palm Beach | 44 min |
| Feb 16, 6:54 AM EST | Special Weather Statement | MFL | Broward | 51 min |
| Feb 16, 7:27 AM EST | Special Weather Statement | MFL | Palm Beach | 48 min |
| Feb 16, 7:42 AM EST | Special Weather Statement | MFL | Broward | 48 min |
| Feb 16, 8:25 AM EST | Special Weather Statement | MFL | Broward | 50 min |
| Feb 16, 9:15 AM EST | Special Weather Statement | MFL | Miami-Dade | 45 min |
| Feb 16, 10:16 AM EST | Special Marine Warning | MFL | 29 min | |
| Feb 16, 10:45 AM EST | Special Marine Warning | MFL | 30 min | |
| Feb 16, 11:56 AM EST | Special Weather Statement | MFL | Miami-Dade | 49 min |
| Feb 16, 12:37 PM EST | Special Weather Statement | MFL | Miami-Dade | 23 min |
| Feb 16, 12:57 PM EST | Special Marine Warning | MFL | 48 min | |
| Feb 16, 1:17 PM EST | Special Weather Statement | MFL | Miami-Dade | 28 min |
| Feb 16, 1:57 PM EST | Special Marine Warning | MFL | 63 min | |
| Feb 16, 2:20 PM EST | Special Marine Warning | MFL | 55 min | |
| Feb 16, 3:02 PM EST | Special Weather Statement | MFL | Broward | 43 min |
| Feb 16, 3:31 PM EST | Special Weather Statement | MFL | Miami-Dade | 44 min |
| Feb 16, 3:43 PM EST | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Feb 16, 4:01 PM EST | Flash Flood Warning | MFL | Miami-Dade | 3 hr |
| Feb 16, 4:16 PM EST | Special Weather Statement | MFL | Broward | 44 min |
| Feb 16, 4:58 PM EST | Special Marine Warning | MFL | 62 min | |
| Feb 16, 5:13 PM EST | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Feb 16, 5:16 PM EST | Special Weather Statement | MFL | Miami-Dade | 44 min |
| Feb 16, 6:23 PM EST | Special Weather Statement | MFL | Broward | 67 min |
| Feb 16, 6:34 PM EST | Areal Flood Advisory | MFL | Broward | 4 hr |
| Feb 16, 6:51 PM EST | Special Weather Statement | MFL | Broward | 39 min |
| Feb 16, 6:59 PM EST | Areal Flood Advisory | MFL | Miami-Dade | 4 hr |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.